Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 4, 2014, 12:25 PM CDT for Dodge County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 12:25 PM CDT (17:25 UTC)
- Expired
- Aug 4, 2014, 1:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Milwaukee, WI
County Dodge County, WI
The radar
The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
953 WWUS83 KMKX 041725 SPSMKX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1225 PM CDT MON AUG 4 2014 WIZ057-058-041800- DODGE-COLUMBIA- 1225 PM CDT MON AUG 4 2014 ...A STRONG THUNDERSTORM WILL AFFECT DODGE...COLUMBIA COUNTIES... AT 1224 PM CDT...A STRONG THUNDERSTORM WAS NEAR BEAVER DAM...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAVER DAM...HORICON...JUNEAU...BURNETT...REESEVILLE...LOWELL... ATWATER...SOUTH BEAVER DAM...MINNESOTA JUNCTION AND LEIPSIG. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4328 8885 4341 8902 4362 8881 4343 8855 TIME...MOT...LOC 1724Z 225DEG 11KT 4340 8886 $$ JTS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:13 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 4, 10:13 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1013 AM CDT MON AUG 4 2014 .AVIATION/18Z TAFS/...CYCLONIC FLOW WITH EMBEDDED VORT MAXES COMBINED WITH ML CAPES OVER 1000 J/KG WILL LEAD TO SCT-NMRS TSRA DEVELOPMENT. ISOLD DEVELOPMENT WITH WEAKER SHORTWAVE. WATER VAPOR SHOWS INCREASING JET ACTION APPROACHING FROM ERN DAKOTAS/WRN IA/WRN MN. THIS WILL ENHANCE UPPER DIVERGENCE ACROSS SRN WI THIS AFTN. SO AGREE WITH BLOSSOMING STORMS PER CONSENSUS OF MESO MODELS. 0-6 KM SHEAR IS BETTER WEST OF SRN WI. MID LEVEL LAPSE RATES ALSO NOT IMPRESSIVE...SO LIKE THE IDEA OF STORMS REMAINING BLO SVR LEVELS FOR THE MOST PART. SREF/MOS AND LLVL RH PROGS DO SHOW STRATUS/FOG POTENTIAL LATER TNGT INTO TUE MRNG. MOS NOT LATCHING ONTO THIS SCENARIO BUT WITH LIGHT NE FLOW IN THE WAKE OF THE FRONT FEEL THERE WOULD BE SOME POTENTIAL FOR THIS. PC && .PREV DISCUSSION... /ISSUED 328 AM CDT MON AUG 4 2014/ TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH. ISOLATED SHOWERS STILL HANGING ON OVER LAKE MICHIGAN NORTH OF NORTH POINT LIGHTHOUSE...BUT HAVE DIMINISHED ACROSS THE REST OF THE AREA. MORE SHOWERS AND STORMS OVER WEST CENTRAL WISCONSIN TRYING TO SHIFT SOUTHEAST TOWARD THE NORTHWEST COUNTIES. THESE WERE BEING DRIVEN BY WEAK 850 MB CONVERGENCE. MESOSCALE MODELS WERE SHOWING THIS AREA EITHER FALLING APART OR STAYING NORTH OF THE AREA INTO THE MIDDLE MORNING HOURS. GIVEN ELEVATED CAPE WITH 850 MB CONVERGENCE POSSIBLY SHIFTING EAST...WILL MAINTAIN POPS IN THE NORTHERN AND WESTERN COUNTIES INTO THE MORNING HOURS. SOME UNCERTAINTY HERE WITH HOW EXACTLY THINGS WILL EVOLVE INTO THIS MORNING. MESOSCALE MODELS THEN DEVELOP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...AS 500 MB VORTICITY MAXIMUM MOVES TOWARD THE REGION. AN EXTENSION OF THIS FEATURE SLIDES SOUTHEAST ACROSS THE AREA TONIGHT. WEAK SURFACE BOUNDARY ALSO SLIDES SOUTHWARD ALONG THE LAKE THIS MORNING...ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. ADJUSTING AREA FORECAST SOUNDINGS FOR EXPECTED MID 60S DEW POINTS YIELD AT LEAST 500 J/KG OF MEAN LAYER CAPE WITH NO CONVECTIVE INHIBITION. VERY WEAK DEEP LAYER SHEAR SEEN AS WELL...WITH MODEST PRECIPITABLE WATER VALUES. THUS...WENT WITH SCATTERED TO NUMEROUS POPS FOR THIS AFTERNOON INTO THE EVENING. COULD SEE SMALL HAIL AND GUSTY WINDS FROM THE STRONGEST STORMS. HIGHS SHOULD TOP OUT IN THE 70S NEAR THE LAKE WITH ONSHORE WINDS...TO THE LOWER TO MID 80S ACROSS THE SOUTHWEST HALF OF THE AREA. TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM MENTIONED ISOLATED SPRINKLES IN THE FORECAST FOR TUESDAY...MAINLY IN THE SOUTH TOWARD THE BETTER MOISTURE AND INSTABILITY. OTHERWISE A DRIER AIRMASS UNDER HIGH PRESSURE CENTERED TO THE NORTH SHOULD RESULT IN A PLEASANT DAY. THE GFS AND NAM HAVE PUSHED THE BAROCLINIC ZONE SHOWERS/STORMS BACK A BIT TO THE NORTHEAST FOR WEDNESDAY...WHILE THE CANADIAN AND ECMWF REMAIN FARTHER SOUTHWEST AND DRY. SPLITTING THE DIFFERENCE...WENT WITH SOME LOW POPS IN THE SOUTHWEST FORECAST AREA. HIGH TEMPS SHOULD BE NEAR TO A COUPLE DEGREES BELOW NORMAL TUESDAY AND WEDNESDAY. THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM UPPER RIDGING AND SURFACE HIGH PRESSURE SHOULD KEEP THINGS MAINLY DRY FOR THE LATE WEEK AND WEEKEND PERIOD. THIS SHOULD ALSO ALLOW TEMPS TO WARM BACK UP TO AROUND NORMAL...MAYBE EVEN A COUPLE DEGREES ABOVE NORMAL BY WEEKEND. AVIATION/12Z TAFS/... VFR CONDITIONS ARE EXPECTED FOR MOST OF TODAY INTO THIS EVENING...WITH LOWER CATEGORIES POSSIBLE LATER TONIGHT ACROSS TAF SITES. LIGHT WINDS MAY ALLOW FOR MVFR FOG AT MADISON AND KENOSHA UNTIL AROUND 13Z MONDAY...THOUGH MIDDLE CLOUDS MOVING SOUTHEAST INTO THE AREA MAY LIMIT THIS DEVELOPMENT. OTHERWISE...EXPECT SCATTERED TO BROKEN CUMULUS TO DEVELOP BY LATE MORNING AND LINGER INTO THE EARLY EVENING HOURS. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED DURING THIS TIME...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE IN STRONGEST STORMS. FOR NOW...WILL USE VICINITY THUNDER WORDING IN TAFS DURING THIS TIME. MORE UNCERTAINTY EXISTS FOR SHOWERS AND STORMS LATER TONIGHT...SO LEFT OUT VICINITY MENTION FOR NOW IN THIS PERIOD. LIGHT WINDS WILL SHIFT EAST AT THE EASTERN SITES BETWEEN 17Z AND 20Z MONDAY...LINGERING INTO THE EVENING AND BECOMING NORTHEAST. MADISON WILL SEE LIGHT SOUTHWEST WINDS TODAY BECOME SOUTHEAST THIS EVENING AND EASTERLY LATER TONIGHT. POTENTIAL FOR MORE WIDESPREAD FOG AND LOW CEILINGS LATER TONIGHT...AS WINDS BECOME LIGHT AND VARIABLE WITH MOISTURE LINGERING IN THE AREA. THE LOW CLOUDS MAY LIMIT THE FOG POTENTIAL. FOR NOW...WILL MENTION MVFR CEILINGS AND PERHAPS MVFR FOG IN TAFS MONDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...WOOD TUESDAY THROUGH SUNDAY...DDV
Hazardous weather outlook, Aug 4, 4:28 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 428 AM CDT MON AUG 4 2014 WIZ046-047-051-052-056>060-062>072-050930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 428 AM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...AS DAYTIME HEATING INTERACTS WITH A SURFACE BOUNDARY OVER THE AREA. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE IN THE STRONGEST STORMS. THE CHANCES FOR STORMS WILL LINGER INTO LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST FOR FAR SOUTHERN AND SOUTHWESTERN PORTIONS OF THE AREA INTO THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-050930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 428 AM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...AS DAYTIME HEATING INTERACTS WITH A SURFACE BOUNDARY OVER THE AREA. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE IN THE STRONGEST STORMS. THE CHANCES FOR STORMS WILL LINGER INTO LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Aug 4, 12:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1225 PM CDT MON AUG 4 2014 WIZ057-058-041800- DODGE-COLUMBIA- 1225 PM CDT MON AUG 4 2014 ...A STRONG THUNDERSTORM WILL AFFECT DODGE...COLUMBIA COUNTIES... AT 1224 PM CDT...A STRONG THUNDERSTORM WAS NEAR BEAVER DAM...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAVER DAM...HORICON...JUNEAU...BURNETT...REESEVILLE...LOWELL... ATWATER...SOUTH BEAVER DAM...MINNESOTA JUNCTION AND LEIPSIG. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4328 8885 4341 8902 4362 8881 4343 8855 TIME...MOT...LOC 1724Z 225DEG 11KT 4340 8886 JTS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:36 PM CDT | Special Weather Statement | MKX | Dodge | 24 min |
| Aug 4, 1:05 PM CDT | Areal Flood Advisory | MKX | Sauk | 55 min |
| Aug 4, 2:06 PM CDT | Special Weather Statement | MKX | Kenosha | 24 min |
| Aug 4, 3:05 PM CDT | Areal Flood Advisory | MKX | Dane | 55 min |
| Aug 4, 3:49 PM CDT | Special Weather Statement | MKX | Dane | 26 min |
| Aug 4, 4:15 PM CDT | Areal Flood Advisory | MKX | Dane, Iowa | 2 hr |
| Aug 4, 4:28 PM CDT | Flash Flood Warning | MKX | Dane, Iowa | 3 hr |
| Aug 4, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 59 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.